MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 10/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zmb00 20.0 diopter intraocular lens(iol), the patient experienced a refractive surprise, halos/glare issues that has affected the patient's daily activities.Lens was explanted (b)(6) 2016 and replaced with a zcb00 20.0 diopter iol.There were no incision enlargement, vitrectomy or lens rotation performed.Patient is now happy with his vision after the lens replacement.Patient's visual acuity: visual acuity pre-op (pre-initial implant): 20/30-1.Visual acuity post-op (post-initial implant): 20/25-2.Visual acuity post-op (post-replacement): 20/20.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: it was known at the time of the initial mdr that treatment or prescription given by the doctor was eye drops, besivance, lotemax gel, prolensa.However this information was inadvertently not included in the initial report.Device evaluation: the device was not returned to the manufacturer for evaluation.Visual evaluation could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The complaint history search revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6197316
Report Number9614546-2016-00704
Device Sequence Number1070562
Product Code MFK
UDI-Device Identifier05050474535626
UDI-Public(01)05050474535626(17)180127
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/27/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0200
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR